MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48328550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screwdriver tip broke during screw tightening.All fragments were retrieved and the procedure was successfully completed with a new driver.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, labelling review, risk assessment result: the reported event of the flexible screwdriver fracture was confirmed via visual inspection.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The device was determined to be approximately 5 years old.Surgical technique guide warns users that extensive use of the instrument leaves it more susceptible to fracture.Instruments must be examined prior to surgery for wear or damage.In this case it was reported that the instrument was not inspected prior to a surgery.Conclusion: the plausible root cause of the reported event was determined conclusively to be normal wear and tear due to the age of the instrument and indications of excessive use.

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7572737
Report Number0009617544-2018-00132
Device Sequence Number19458187
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public(01)07613327126273
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48328550
Device Catalogue Number48328550
Device Lot Number12C172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1